prednisone and depression, fatigue, anxiety

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

survivor49
Regular Member


Date Joined Oct 2007
Total Posts : 241
   Posted 10/16/2007 12:14 PM (GMT -7)   
does prednisone make anyone depressed? anxious? fatigued? is it dose dependent?

sanfran
Regular Member


Date Joined Jul 2007
Total Posts : 56
   Posted 10/16/2007 12:37 PM (GMT -7)   
I had issues with anxiety at higher doses of prednisone (40mg-60mg). I would have panic attacks and scary mood swings - lots of anger, crying, sometimes elation, generally, completely nutty behavior. This is not something that happened to me prior. I worked it out with support from my friends and family and things eased up as I lowered my prednisone dosages. As for fatigue, I am definately tired most of the time. The Prednisone disrupts my sleep so I'm sure that adds to my general feeling of fatigue but can't completely blame it on the Prednisone.
Dx with Crohn's Colitis July 2007
37 yr old working Mom with two beautiful little girls (2 and 4)
Prednisone (20mg), 50 mg Mercaptopurine (6MP), 4.8g Asacol, Vicadin, Imitrex and Ambien as needed
Other stuff: probiotics and folic acid


survivor49
Regular Member


Date Joined Oct 2007
Total Posts : 241
   Posted 10/16/2007 1:06 PM (GMT -7)   
Thanks- it is a little easier to deal with once you know that it happens to others. i don't have a lot of support right now, as i am recently divorced and have moved to a new town for my work. best of luck to you- i was just recently diagnosed as well and i am 49! how weird is that.

greshna
Regular Member


Date Joined Oct 2007
Total Posts : 30
   Posted 10/16/2007 1:21 PM (GMT -7)   
Hi I am newly diagnosed last month, there is lots of support on here and there are some very knowledgeable people who seem to know all there is to know about CD. I have been feeling very strange since i have been taking pred, I cant wait to get off it. I am beginning to dread going upstairs to bed cause I cant sleep!! I also have found myself driving the wrong way when taking my kids to school, wondering around the super market in daze, feeling depressed then elated, I could go on and on. But its these darned tablets thats for sure!
Kerry
 

Lisa430
Regular Member


Date Joined May 2007
Total Posts : 148
   Posted 10/16/2007 4:47 PM (GMT -7)   
I was on pred for 9 months- dose as high as 70 mg- I just referred to everything you all described as "pred head." At the really high doses, I sometimes felt like I was having an out of body experience. I was incredibly wired, shaky, didn't want to eat, etc. At the lower doese (like 30-40 mg) I was really depressed, crying all the time and really moody. I could not sleep at al on the pred and since it stays in your body for up to 3 months after you stop taking it, I am still taking Ativan to help me sleep at night. I am hoping to wean myself off it soon. Pred is a horrible drug, but if it works to stop your symptoms, it may be worth it.

Bulldog Fan
New Member


Date Joined Oct 2007
Total Posts : 15
   Posted 10/16/2007 7:47 PM (GMT -7)   
I was diagnosed with CD almost a week ago, but I've been on predisone for 3 weeks now.  Down from 40mg to 20mg.  I have experienced night sweats, extreme fatigue, joint pain and muscle aches.  You name it - I feel like have experienced it.  I think the only reason I've been able to cope with it is I take Tylenol PM to help me sleep and I'm on Effexor XR.  I was put on this during the summer b/c the PCP thought my fatigue could be a chemical imbalance.  I think it may have been a good thing I was given it as I don't know how I'd be coping had I not started it.
 
I am going to my PCP tomorrow to see if they can treat the Crohn's on the back of my tongue and throat. I was surprised that the GI doesn't take care of this.  Will I be seeing several different doctors for all these bizarre symptoms?  I have noticed many people see Rheumatologists.  Is this something I have to look forward to?
 
Diagnosed CD 10/9/07.  Meds: Lialda 2.4gm, Predisone 40mg (decreased down to 20mg), Effexor XR 75 mg


rootsmith
Veteran Member


Date Joined Jan 2004
Total Posts : 598
   Posted 10/16/2007 9:04 PM (GMT -7)   
Bulldog- what is crohn's on the back of your tongue and throat like?
10 years, many tests, 3 gi doctors, Pentasa 1000mg 3x day
diovan, simvastatin and now trying good ol' zoloft


dustspeck
Veteran Member


Date Joined Sep 2007
Total Posts : 565
   Posted 10/17/2007 1:18 AM (GMT -7)   
i am not exactly thrilled with the pred side effects. i can't sleep though i take trazodone for sleep. i do get a little moody but the part that bothers me the most is the muscle fatigue. i tried going on a walk monday, i was only out for about 1/2 hour before i got really lightheaded and my legs and arms started shaking :/ i don't feel depressed but then again, trazodone is and anti-depressant so that might be what's helping.

hope you get to feeling better real soon!
.: stephanie :.
32 y/o female diagnosed 8/8/7 with crohn's of the terminal ileum w/ stricture/scarring
currently taking 30mg prednisone, 4000mg pentasa daily & vicodin for pain

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 10:16 PM (GMT -7)
There are a total of 2,735,742 posts in 301,326 threads.
View Active Threads


Who's Online
This forum has 151429 registered members. Please welcome our newest member, terrance.
248 Guest(s), 9 Registered Member(s) are currently online.  Details
terrance, Mews2much, Job_the_Phoenix, Scaredy Cat, TitusNana, Sheeks175, joavila92, Sarakt, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer